Alert archive / Alaska / Flood Watches in 2009
Flood Watch 2, NWS Anchorage, AK
NWS Anchorage, AK issued this flood watch at May 3, 2009, 4:51 PM AKDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- May 3, 2009, 4:51 PM AKDT (00:51 UTC)
- Expired
- May 8, 2009, 5:00 AM AKDT
- In force
- 5 days
- Issued by
- NWS Anchorage, AK
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGAK68 PAFC 040051 FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 451 PM AKDT SUN MAY 3 2009 AKZ151-050000- /X.NEW.PAFC.FA.A.0002.090504T0051Z-090505T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 451 PM AKDT SUN MAY 3 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON FOR ICE JAM FLOODING NEAR MCGRATH... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF AK...INCLUDING THE FOLLOWING AREA...MCGRATH IN THE KUSKOKWIM VALLEY. * THROUGH MONDAY AFTERNOON * OPEN LEADS HAVE FORMED IN THE RIVER ICE UPSTREAM AND DOWNSTREAM FROM MCGRATH. HOWEVER THE ACCELERATED SNOW MELT FROM RECENT WARM TEMPERATES HAS PUSHED WATER INTO THE OVER BANK AREAS WHERE THE ICE REMAINS IN PLACE. AERIAL RECONNAISSANCE INDICATES THAT THERE IS STILL A CONSIDERABLE AMOUNT OF ICE UPSTREAM THAT MAY FORM ADDITIONAL ICE JAMS PUSHING WATER LEVELS EVEN HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
13 follow-up statements
000 WGAK68 PAFC 040057 AAA FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 457 PM AKDT SUN MAY 3 2009 AKZ151-050000- /X.CON.PAFC.FA.A.0002.000000T0000Z-090505T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 457 PM AKDT SUN MAY 3 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR MCGRATH... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF AK...INCLUDING THE FOLLOWING AREA...MCGRATH IN THE KUSKOKWIM VALLEY. * THROUGH MONDAY AFTERNOON * OPEN LEADS HAVE FORMED IN THE RIVER ICE UPSTREAM AND DOWNSTREAM FROM MCGRATH. HOWEVER THE ACCELERATED SNOW MELT FROM RECENT WARM TEMPERATES HAS PUSHED WATER INTO THE OVER BANK AREAS WHERE THE ICE REMAINS IN PLACE. AERIAL RECONNAISSANCE INDICATES THAT THERE IS STILL A CONSIDERABLE AMOUNT OF ICE UPSTREAM THAT MAY FORM ADDITIONAL ICE JAMS PUSHING WATER LEVELS EVEN HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
000 WGAK68 PAFC 041730 FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 930 AM AKDT MON MAY 4 2009 AKZ155-060000- /X.EXB.PAFC.FA.A.0002.000000T0000Z-090507T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 930 AM AKDT MON MAY 4 2009 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR KALSKAG AND LOWER KALSKAG... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS EXPANDED THE * FLOOD WATCH FOR THE KUSKOKWIM RIVER AT KALSKAG AND LOWER KALSKAG * THROUGH WEDNESDAY AFTERNOON ICE JAM LOCATED BETWEEN KALSKAG AND ANIAK HAS CAUSED SUBSTANTIAL FLOODING IN ANIAK. WHEN ICE JAM RELEASES IT COULD CAUSE A RAPID RISE IN THE RIVER AT KALSKAG AND INCREASE THE RISK OF AN ICE JAM DOWNSTREAM OF KALSKAG. ICE ON THE KUSKOKWIM RIVER IS STILL HARD AND SOLID INCREASING THE RISK OF AN ICE JAM CAUSED BY LIFTING OF THE ICE SHEETS WITH ARISE IN THE RIVER. AS THE RIVER RISES DURING AN ICE JAM THE ROAD BETWEEN KALSKAG AND LOWER KALSKAG CAN BECOME FLOODED. FISH CAMPS FROM IFTIKUMS TO LOWER KALSKAG MAY BE FLOODED. THE LOWER KALSKAG HIGH SCHOOL AND TANK FARM MAY BECOME ISOLATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1-800-847-1739. && $$ AKZ151-060000- /X.EXT.PAFC.FA.A.0002.000000T0000Z-090506T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 930 AM AKDT MON MAY 4 2009 ...FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR MCGRATH... THE FLOOD WATCH IS NOW IN EFFECT FOR * THE KUSKOKWIM RIVER NEAR MCGRATH * THROUGH TUESDAY AFTERNOON OPEN LEADS HAVE FORMED IN THE RIVER ICE UPSTREAM AND DOWNSTREAM FROM MCGRATH. HOWEVER THE ACCELERATED SNOW MELT FROM RECENT WARM TEMPERATES HAS PUSHED WATER INTO THE OVER BANK AREAS WHERE THE ICE REMAINS IN PLACE. AERIAL RECONNAISSANCE INDICATES THAT THERE IS STILL A CONSIDERABLE AMOUNT OF ICE UPSTREAM THAT MAY FORM ADDITIONAL ICE JAMS PUSHING WATER LEVELS EVEN HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$ AB
000 WGAK68 PAFC 051816 FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 1016 AM AKDT TUE MAY 5 2009 AKZ151-062015- /X.EXT.PAFC.FA.A.0002.000000T0000Z-090507T2200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 1016 AM AKDT TUE MAY 5 2009 ...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON FOR ALONG THE KUSKOKWIM RIVER NEAR MCGRATH... THE FLOOD WATCH IS NOW IN EFFECT FOR * THE KUSKOKWIM RIVER NEAR MCGRATH * THROUGH THURSDAY AFTERNOON * RECENT WARM TEMPERATURES IN THE UPPER KUSKOKWIM VALLEY HAVE RESULTED IN A RISE IN THE RIVER DUE TO SNOW MELT. THE RATE OF RISE MAY SLOW AS TEMPERATURES IN THE AREA COOL BUT THE RISE WILL CONTINUE. RESIDENTS ARE URGED TO MONITOR RIVER CONDITIONS. * LOW LYING AREAS ALONG THE RIVER MAY BE INUNDATED AND STRANDED ICE FROM BREAKUP MAY BE PUSHED FURTHER INLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$ AKZ155-062015- /X.CON.PAFC.FA.A.0002.000000T0000Z-090507T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1016 AM AKDT TUE MAY 5 2009 ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR KALSKAG AND LOWER KALSKAG... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS EXPANDED THE * FLOOD WATCH FOR THE KUSKOKWIM RIVER AT KALSKAG AND LOWER KALSKAG * THROUGH WEDNESDAY AFTERNOON ICE JAM LOCATED BETWEEN KALSKAG AND ANIAK HAS CAUSED SUBSTANTIAL FLOODING IN ANIAK. WHEN ICE JAM RELEASES IT COULD CAUSE A RAPID RISE IN THE RIVER AT KALSKAG AND INCREASE THE RISK OF AN ICE JAM DOWNSTREAM OF KALSKAG. ICE ON THE KUSKOKWIM RIVER IS STILL HARD AND SOLID INCREASING THE RISK OF AN ICE JAM CAUSED BY LIFTING OF THE ICE SHEETS WITH ARISE IN THE RIVER. AS THE RIVER RISES DURING AN ICE JAM THE ROAD BETWEEN KALSKAG AND LOWER KALSKAG CAN BECOME FLOODED. FISH CAMPS FROM IFTIKUMS TO LOWER KALSKAG MAY BE FLOODED. THE LOWER KALSKAG HIGH SCHOOL AND TANK FARM MAY BECOME ISOLATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1-800-847-1739. && $$
000 WGAK68 PAFC 060449 FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 849 PM AKDT TUE MAY 5 2009 AKZ155-061700- /X.EXT.PAFC.FA.A.0002.000000T0000Z-090509T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 849 PM AKDT TUE MAY 5 2009 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR AKIAK AKIACHAK AND KWETHLUK... ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR KALSKAG AND LOWER KALSKAG... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF AK...INCLUDING THE FOLLOWING AREA...THE COMMUNITIES OF AKIAK AKIACHAK KWETHLUK KALSKAG AND LOWER KALSKAG IN THE KUSKOKWIM DELTA. * THROUGH FRIDAY AFTERNOON * HIGH WATER LEVELS IN THE LOWER KUSKOKWIM RIVER COMBINED WITH THE EXPECTATION OF ICE BREAKUP MOVING PAST AKIAK AKIACHAK AND KWETHLUK OVER THE NEXT FEW DAYS INCREASES THE POTENTIAL FOR FLOODING. THE KWETHLUK RIVER IS REPORTED TO BE OVER ITS BANKS UPSTREAM AND THIS HIGH WATER WILL CONTRIBUTE TO THE HIGH WATER IN THE KUSKOKWIM RIVER. FLOODING COULD OCCUR AS THE BREAKUP FRONT ARRIVES AT THE VILLAGE EVEN IF THE ICE DOES NOT JAM DUE TO THE HIGH WATER IN THE RIVER. ICE JAM LOCATED BETWEEN KALSKAG AND ANIAK HAS CAUSED SUBSTANTIAL FLOODING IN ANIAK. WHEN ICE JAM RELEASES IT COULD CAUSE A RAPID RISE IN THE RIVER AT KALSKAG AND INCREASE THE RISK OF AN ICE JAM DOWNSTREAM OF KALSKAG. ICE ON THE KUSKOKWIM RIVER IS STILL HARD AND SOLID INCREASING THE RISK OF AN ICE JAM CAUSED BY LIFTING OF THE ICE SHEETS WITH ARISE IN THE RIVER. AS THE RIVER RISES DURING AN ICE JAM THE ROAD BETWEEN KALSKAG AND LOWER KALSKAG CAN BECOME FLOODED. FISH CAMPS FROM IFTIKUMS TO LOWER KALSKAG MAY BE FLOODED. THE LOWER KALSKAG HIGH SCHOOL AND TANK FARM MAY BECOME ISOLATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1-800-847-1739. && $$ AKZ151-061700- /X.CON.PAFC.FA.A.0002.000000T0000Z-090507T2200Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 849 PM AKDT TUE MAY 5 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON ALONG THE KUSKOKWIM RIVER NEAR MCGRATH... THE FLOOD WATCH CONTINUES FOR * A PORTION OF AK...INCLUDING THE FOLLOWING AREA...KUSKOKWIM VALLEY. * THROUGH THURSDAY AFTERNOON * RECENT WARM TEMPERATURES IN THE UPPER KUSKOKWIM VALLEY HAVE RESULTED IN A RISE IN THE RIVER DUE TO SNOW MELT. THE RATE OF RISE MAY SLOW AS TEMPERATURES IN THE AREA COOL BUT THE RISE WILL CONTINUE. RESIDENTS ARE URGED TO MONITOR RIVER CONDITIONS. * LOW LYING AREAS ALONG THE RIVER MAY BE INUNDATED AND STRANDED ICE FROM BREAKUP MAY BE PUSHED FURTHER INLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$
000 WGAK68 PAFC 061431 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 631 AM AKDT WED MAY 6 2009 AKZ151-071445- /X.CON.PAFC.FA.A.0002.000000T0000Z-090507T2200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 631 AM AKDT WED MAY 6 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON ALONG THE KUSKOKWIM RIVER NEAR MCGRATH... THE FLOOD WATCH CONTINUES FOR * A PORTION OF AK...INCLUDING THE FOLLOWING AREA...KUSKOKWIM VALLEY. * THROUGH THURSDAY AFTERNOON * RECENT WARM TEMPERATURES IN THE UPPER KUSKOKWIM VALLEY HAVE RESULTED IN A RISE IN THE RIVER DUE TO SNOW MELT. THE RATE OF RISE MAY SLOW AS TEMPERATURES IN THE AREA COOL BUT THE RISE WILL CONTINUE. RESIDENTS ARE URGED TO MONITOR RIVER CONDITIONS. * LOW LYING AREAS ALONG THE RIVER MAY BE INUNDATED AND STRANDED ICE FROM BREAKUP MAY BE PUSHED FURTHER INLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$ AKZ155-071445- /X.CON.PAFC.FA.A.0002.000000T0000Z-090509T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 631 AM AKDT WED MAY 6 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR AKIAK AKIACHAK AND KWETHLUK... ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR KALSKAG AND LOWER KALSKAG... THE FLOOD WATCH CONTINUES FOR * A PORTION OF AK...INCLUDING THE FOLLOWING AREA...THE COMMUNITIES OF AKIAK AKIACHAK KWETHLUK KALSKAG AND LOWER KALSKAG IN THE KUSKOKWIM DELTA. * THROUGH FRIDAY AFTERNOON * HIGH WATER LEVELS IN THE LOWER KUSKOKWIM RIVER COMBINED WITH THE EXPECTATION OF ICE BREAKUP MOVING PAST AKIAK AKIACHAK AND KWETHLUK OVER THE NEXT FEW DAYS INCREASES THE POTENTIAL FOR FLOODING. THE KWETHLUK RIVER IS REPORTED TO BE OVER ITS BANKS UPSTREAM AND THIS HIGH WATER WILL CONTRIBUTE TO THE HIGH WATER IN THE KUSKOKWIM RIVER. FLOODING COULD OCCUR AS THE BREAKUP FRONT ARRIVES AT THE VILLAGE EVEN IF THE ICE DOES NOT JAM DUE TO THE HIGH WATER IN THE RIVER. ICE JAM LOCATED BETWEEN KALSKAG AND ANIAK HAS CAUSED SUBSTANTIAL FLOODING IN ANIAK. WHEN ICE JAM RELEASES IT COULD CAUSE A RAPID RISE IN THE RIVER AT KALSKAG AND INCREASE THE RISK OF AN ICE JAM DOWNSTREAM OF KALSKAG. ICE ON THE KUSKOKWIM RIVER IS STILL HARD AND SOLID INCREASING THE RISK OF AN ICE JAM CAUSED BY LIFTING OF THE ICE SHEETS WITH ARISE IN THE RIVER. AS THE RIVER RISES DURING AN ICE JAM THE ROAD BETWEEN KALSKAG AND LOWER KALSKAG CAN BECOME FLOODED. FISH CAMPS FROM IFTIKUMS TO LOWER KALSKAG MAY BE FLOODED. THE LOWER KALSKAG HIGH SCHOOL AND TANK FARM MAY BECOME ISOLATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1- 800-847-1739. && $$
000 WGAK68 PAFC 062110 CCA FFAAFC FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 1255 PM AKDT WED MAY 6 2009 AKZ151-072100- /X.CON.PAFC.FA.A.0002.000000T0000Z-090507T2200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 1255 PM AKDT WED MAY 6 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON ALONG THE KUSKOKWIM RIVER NEAR MCGRATH... THE FLOOD WATCH CONTINUES FOR * A PORTION OF AK...INCLUDING THE FOLLOWING AREA...KUSKOKWIM VALLEY. * THROUGH THURSDAY AFTERNOON * RECENT WARM TEMPERATURES IN THE UPPER KUSKOKWIM VALLEY HAVE RESULTED IN A RISE IN THE RIVER DUE TO SNOW MELT. THE RATE OF RISE MAY SLOW AS TEMPERATURES IN THE AREA COOL BUT THE RISE WILL CONTINUE. RESIDENTS ARE URGED TO MONITOR RIVER CONDITIONS. * LOW LYING AREAS ALONG THE RIVER MAY BE INUNDATED AND STRANDED ICE FROM BREAKUP MAY BE PUSHED FURTHER INLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING. YOU ARE ENCOURAGE TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. && $$ AKZ155-072100- /X.COR.PAFC.FA.A.0002.000000T0000Z-090509T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1255 PM AKDT WED MAY 6 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR AKIAK AKIACHAK AND KWETHLUK... ...FLOOD WATCH IS CANCELED FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR KALSKAG AND LOWER KALSKAG... THE FLOOD WATCH CONTINUES FOR * A PORTION OF AK...INCLUDING THE FOLLOWING AREA...THE COMMUNITIES OF AKIAK AKIACHAK KWETHLUK. * THROUGH FRIDAY AFTERNOON * HIGH WATER LEVELS IN THE LOWER KUSKOKWIM RIVER COMBINED WITH THE EXPECTATION OF ICE BREAKUP MOVING PAST AKIAK AKIACHAK AND KWETHLUK OVER THE NEXT FEW DAYS INCREASES THE POTENTIAL FOR FLOODING. THE KWETHLUK RIVER IS REPORTED TO BE OVER ITS BANKS UPSTREAM AND THIS HIGH WATER WILL CONTRIBUTE TO THE HIGH WATER IN THE KUSKOKWIM RIVER. FLOODING COULD OCCUR AS THE BREAKUP FRONT ARRIVES AT THE VILLAGE EVEN IF THE ICE DOES NOT JAM DUE TO THE HIGH WATER IN THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1- 800-847-1739. && $$
000 WGAK68 PAFC 062122 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 122 PM AKDT WED MAY 6 2009 AKZ151-062230- /X.CAN.PAFC.FA.A.0002.000000T0000Z-090507T2200Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 122 PM AKDT WED MAY 6 2009 ...FLOOD WATCH IS CANCELED... THE FLOOD WATCH HAS BEEN TRANSFERRED TO THE FORECAST OFFICE IN FAIRBANKS ALASKA. SEE PRODUCT HEADER WGAK69 PAFG FOR CONTINUED INFORMATION ABOUT THIS FLOOD WATCH. $$ AKZ155-070930- /X.CON.PAFC.FA.A.0002.000000T0000Z-090509T0000Z/ /00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 122 PM AKDT WED MAY 6 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR AKIAK AKIACHAK AND KWETHLUK... ...FLOOD WATCH IS CANCELED FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR KALSKAG AND LOWER KALSKAG... THE FLOOD WATCH CONTINUES FOR KUSKOKWIM DELTA. * THROUGH FRIDAY AFTERNOON * HIGH WATER LEVELS IN THE LOWER KUSKOKWIM RIVER COMBINED WITH THE EXPECTATION OF ICE BREAKUP MOVING PAST AKIAK AKIACHAK AND KWETHLUK OVER THE NEXT FEW DAYS INCREASES THE POTENTIAL FOR FLOODING. THE KWETHLUK RIVER IS REPORTED TO BE OVER ITS BANKS UPSTREAM AND THIS HIGH WATER WILL CONTRIBUTE TO THE HIGH WATER IN THE KUSKOKWIM RIVER. FLOODING COULD OCCUR AS THE BREAKUP FRONT ARRIVES AT THE VILLAGE EVEN IF THE ICE DOES NOT JAM DUE TO THE HIGH WATER IN THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1- 800-847-1739. && $$
000 WGAK68 PAFC 070545 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 945 PM AKDT WED MAY 6 2009 AKZ155-080000- /X.CON.PAFC.FA.A.0002.000000T0000Z-090509T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 945 PM AKDT WED MAY 6 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR AKIAK AKIACHAK AND KWETHLUK... THE FLOOD WATCH CONTINUES FOR * THE KUSKOKWIM RIVER NEAR AKIAK...AKIACHAK...AND KWETHLUK. * THROUGH FRIDAY AFTERNOON * HIGH WATER LEVELS IN THE LOWER KUSKOKWIM RIVER COMBINED WITH THE EXPECTATION OF ICE BREAKUP MOVING PAST AKIAK AKIACHAK AND KWETHLUK OVER THE NEXT FEW DAYS INCREASES THE POTENTIAL FOR FLOODING. THE KWETHLUK RIVER IS REPORTED TO BE OVER ITS BANKS UPSTREAM AND THIS HIGH WATER WILL CONTRIBUTE TO THE HIGH WATER IN THE KUSKOKWIM RIVER. FLOODING COULD OCCUR AS THE BREAKUP FRONT ARRIVES AT THE VILLAGE EVEN IF THE ICE DOES NOT JAM DUE TO THE HIGH WATER IN THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1- 800-847-1739. && $$
000 WGAK68 PAFC 072107 FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 107 PM AKDT THU MAY 7 2009 AKZ155-082115- /X.EXT.PAFC.FA.A.0002.000000T0000Z-090511T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 107 PM AKDT THU MAY 7 2009 ...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR AKIAK AKIACHAK AND KWETHLUK AND ON DOWN PAST BETHEL TO NAPAKIAK... * THROUGH SUNDAY AFTERNOON * HIGH WATER LEVELS IN THE LOWER KUSKOKWIM RIVER COMBINED WITH THE EXPECTATION OF ICE BREAKUP MOVING THROUGH AKIAK AKIACHAK AND KWETHLUK AND ON DOWN PAST BETHEL TO NAPAKIAK OVER THE NEXT FEW DAYS INCREASES THE POTENTIAL FOR FLOODING. FLOODING COULD OCCUR DUE TO THE HIGH WATER AS THE BREAKUP FRONT ARRIVES AT THE VILLAGES...EVEN IF THE ICE DOES NOT JAM AT A PARTICULAR LOCATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1- 800-847-1739. && $$
000 WGAK68 PAFC 072134 CCA FFAAFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 107 PM AKDT THU MAY 7 2009 AKZ155-082115- /X.COR.PAFC.FA.A.0002.000000T0000Z-090511T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 107 PM AKDT THU MAY 7 2009 ...FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER NEAR AKIAK AKIACHAK AND KWETHLUK AND ON DOWN PAST BETHEL TO NAPAKIAK... THE FLOOD WATCH CONTINUES FOR * THE KUSKOKWIM RIVER NEAR AKIAK AKIACHAK AND KWETHLUK AND ON DOWN PAST BETHEL TO NAPAKIAK * THROUGH SUNDAY AFTERNOON * HIGH WATER LEVELS IN THE LOWER KUSKOKWIM RIVER COMBINED WITH THE EXPECTATION OF ICE BREAKUP MOVING THROUGH AKIAK AKIACHAK AND KWETHLUK AND ON DOWN PAST BETHEL TO NAPAKIAK OVER THE NEXT FEW DAYS INCREASES THE POTENTIAL FOR FLOODING. FLOODING COULD OCCUR DUE TO THE HIGH WATER AS THE BREAKUP FRONT ARRIVES AT THE VILLAGES...EVEN IF THE ICE DOES NOT JAM AT A PARTICULAR LOCATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1- 800-847-1739. && $$
000 WGAK68 PAFC 072236 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 236 PM AKDT THU MAY 7 2009 AKZ155-081045- /X.CON.PAFC.FA.A.0002.000000T0000Z-090511T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 236 PM AKDT THU MAY 7 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER FROM AKIAK TO NAPAKIAK... THE FLOOD WATCH CONTINUES FOR * KUSKOKWIM DELTA INCLUDING THE VILLAGES OF AKIAK...AKIACHAK...KWETHLUK...BETHEL...OSCARVILLE...NAPASKIAK AND NAPIAK. * THROUGH SUNDAY AFTERNOON * HIGH WATER LEVELS IN THE LOWER KUSKOKWIM RIVER COMBINED WITH THE EXPECTATION OF ICE BREAKUP MOVING THROUGH AKIAK AKIACHAK AND KWETHLUK AND ON DOWN PAST BETHEL TO NAPAKIAK OVER THE NEXT FEW DAYS INCREASES THE POTENTIAL FOR FLOODING. FLOODING COULD OCCUR DUE TO THE HIGH WATER AS THE BREAKUP FRONT ARRIVES AT THE VILLAGES...EVEN IF THE ICE DOES NOT JAM AT A PARTICULAR LOCATION. * THE GREATEST THREAT FOR FLOODING IN BETHEL ARE LOW LYING AREAS PARTICULARLY IN THE VICINITY OF BROWNS SLOUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1- 800-847-1739. && $$
000 WGAK68 PAFC 080537 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 937 PM AKDT THU MAY 7 2009 AKZ155-090000- /X.CON.PAFC.FA.A.0002.000000T0000Z-090511T0000Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 937 PM AKDT THU MAY 7 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON FOR ICE JAM FLOODING ALONG THE KUSKOKWIM RIVER FROM AKIAK TO NAPAKIAK... THE FLOOD WATCH CONTINUES FOR * KUSKOKWIM DELTA INCLUDING THE VILLAGES OF AKIAK...AKIACHAK...KWETHLUK...BETHEL...OSCARVILLE...NAPASKIAK AND NAPIAK. * THROUGH SUNDAY AFTERNOON * HIGH WATER LEVELS IN THE LOWER KUSKOKWIM RIVER COMBINED WITH THE EXPECTATION OF ICE BREAKUP MOVING THROUGH AKIAK AKIACHAK AND KWETHLUK AND ON DOWN PAST BETHEL TO NAPAKIAK OVER THE NEXT FEW DAYS INCREASES THE POTENTIAL FOR FLOODING. FLOODING COULD OCCUR DUE TO THE HIGH WATER AS THE BREAKUP FRONT ARRIVES AT THE VILLAGES...EVEN IF THE ICE DOES NOT JAM AT A PARTICULAR LOCATION. * THE GREATEST THREAT FOR FLOODING IN BETHEL ARE LOW LYING AREAS PARTICULARLY IN THE VICINITY OF BROWNS SLOUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1-800-847-1739. && $$
000 WGAK68 PAFC 081315 FFAAFC FLOOD WATCH NATIONAL WEATHER SERVICE ANCHORAGE AK 500 AM AKDT FRI MAY 8 2009 AKZ155-081320- /X.CAN.PAFC.FA.A.0002.000000T0000Z-090508T1300Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 500 AM AKDT FRI MAY 8 2009 ...FLOOD WATCH IS NO LONGER IN EFFECT... PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE ADVISED TO MONITOR THE SITUATION. REPORTS ON RIVER CONDITIONS MAY BE SENT TO THE RIVER FORECAST CENTER BY CALLING 1-800-847-1739. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this flood watch went out at May 3, 1:15 PM AKDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 3, 1:15 PM AKDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 115 PM AKDT SUN MAY 3 2009 .MODEL DISCUSSION... MODELS ARE IN EXCELLENT AGREEMENT THROUGH THE SHORT TERM...OR THROUGH WEDNESDAY AFTERNOON FOR THE MAINLAND. DIFFERENCES EMERGE IN THE HANDLING OF AN UPPER LOW IN THE WESTERN ALEUTIANS BEGINNING WEDNESDAY AND EXTENDING THROUGH THE LONG TERM. THE ECMWF WAS PREFERRED BECAUSE OF ITS BETTER HANDLING OF THE EVOLUTION OF THIS UPPER LOW. .ANALYSIS AND UPPER LEVELS... A WEAKENING RIDGE RESPONSIBLE FOR THE BEAUTIFUL CLEAR SKIES AND RECORD BREAKING WARMTH EXTENDS WEST TO EAST ACROSS OUR AREA OF RESPONSIBILITY IN THE INTERIOR. THIS RIDGING ALSO EXTENDS OUT INTO THE CENTRAL BERING SEA AND ALSO COVERS THE WESTERN ALEUTIANS. A LARGE UPPER LOW CONTINUES TO SPIN NEARLY STATIONARY IN THE NORTH PACIFIC JUST SOUTH OF THE GULF OF ALASKA...CENTERED NEAR 50N 150W. A SHORTWAVE MOVING SOUTHWEST ON THE BACK SIDE OF THIS LOW IS CLEARLY VISIBLE ON SATELLITE IMAGES MOVING TOWARDS THE SOUTH AND WEST TOWARDS THE EASTERN ALEUTIANS ACROSS THE SOUTHERN BERING SEA FROM NEAR THE PRIBILOFS. BACK OVER THE MAINLAND...A TROUGH OF LOW PRESSURE EXTENDS ACROSS THE COPPER RIVER BASIN AND INTO THE SUSITNA VALLEY FROM A 995 MB SURFACE LOW LOCATED OVER THE SOUTHERN YUKON TERRITORY. .SHORT TERM FORECAST... SOUTH AND EAST OF THE ALASKA RANGE... WILL BE WATCHING THE ALASKA RANGE IN ZONE 141 OVER THE LATE AFTERNOON/EARLY EVENING HOURS FOR THE POSSIBILITY OF CONVECTION FIRING GIVEN SURFACE BASED INSTABILITY. HOWEVER...GIVEN THE MID-LEVEL RIDGE IS LOCATED DIRECTLY OVER THE AREA...THERE MAY BE ENOUGH SUBSIDENCE ALOFT TO PREVENT THIS POTENTIAL ACTIVITY FROM DEVELOPING. OTHERWISE...EXPECT COOLING TEMPERATURES OVER THE NEXT COUPLE OF DAYS AS THE RIDGE SLOWLY BREAKS DOWN AND IS REPLACED BY A TROUGH WHICH MOVES INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY FROM THE NORTH AND WEST. THIS WILL BRING CLOUDS AND TEMPERATURES CLOSER TO NORMAL THAN WHAT WE HAVE SEEN...AND ALSO WILL CONTINUE TO SUPPRESS THE FIRE DANGER BY RAISING RELATIVE HUMIDITY VALUES. HOWEVER...THE DYNAMICS DO NOT LOOK IMPRESSIVE ENOUGH TO GENERATE MUCH IF ANY PRECIPITATION. SOUTHWEST ALASKA... THE RIDGE EXTENDING FROM THE WEST INTO THE INTERIOR WILL GIVE WAY TO A TROUGH APPROACHING FROM THE NORTH AND WEST TUESDAY...WHICH WILL RAPIDLY CROSS THE AREA AND BE LOCATED OVER THE ALASKA RANGE TUESDAY NIGHT. THIS FEATURE WILL ONLY BRING CLOUDS WITH IT...UNTIL IT REACHES THE ALASKA RANGE...WHEN WINDS AND CLOUDS WILL INCREASE FROM MCGRATH DOWN TO NEAR ILIAMNA AND KING SALMON FOR TUESDAY AFTERNOON INTO WEDNESDAY. ALEUTIANS/ALASKA PENINSULA/BERING SEA... THE SHORTWAVE LOCATED JUST SOUTH AND WEST OF THE PRIBILOFS WILL WORK ITS WAY SOUTHWARD ACROSS THE EASTERN ALEUTIANS THIS EVENING BEFORE MOVING INTO THE NORTH PACIFIC. AFTER THAT...RIDGING FROM THE WESTERN ALEUTIANS AND CENTRAL BERING SEA GIVES WAY TO A TROUGH MOVING SOUTH AND EAST FROM THE NORTHERN BERING SEA INTO THE INTERIOR OF THE STATE. THIS WILL BE FOLLOWED BY CONTINUED STRONG RIDGING AND A CUT-OFF HIGH PRESSURE FORMING OVER THE BERING SEA TUESDAY NIGHT INTO WEDNESDAY. THE GFS BEGINS TO IMPINGE WITH A CLOSED UPPER LOW AND 994 MB SURFACE LOW TOWARDS THE WESTERN ALEUTIANS WEDNESDAY...HOWEVER THE ECMWF SOLUTION IS PREFERRED WITH THE LOW REMAINING FARTHER TO THE SOUTH AND WEST...WITH THE RIDGE REMAINING STRONG OVER THE BERING INTO EARLY THURSDAY BEFORE PRECIPITATION BEGINS TO AFFECT THE FAR WESTERN ALEUTIANS LATE THURSDAY. .LONG TERM FORECAST... AS RIDGING WORKS ITS WAY EASTWARD ACROSS SOUTHWEST ALASKA TOWARDS THURSDAY FROM THE BERING SEA...THE TROUGH WHICH SLOWS DOWN OVER SOUTHCENTRAL SPLITS...WITH A PIECE DROPPING SOUTH INTO THE GULF AND THE NORTHERN PIECE BEGINNING TO LIFT OUT. THIS ALLOWS RIDGING TO BUILD ACROSS THE SOUTHERN HALF OF THE STATE...BRINGING A POTENTIAL RETURN OF BEAUTIFUL WEATHER TO MOST OF THE REGION FOR FRIDAY THROUGH SUNDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...FLOOD WARNING...145 151 MARINE...NONE. FIRE WEATHER...RED FLAG WARNING...101 111 141 CC MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:00 PM AKDT | Small Craft Advisory | AFC | 60 hr | |
| May 4, 9:40 AM AKDT | Small Craft Advisory | AFC | 6 hr | |
| May 4, 1:08 PM AKDT | Areal Flood Warning | AFC | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.